Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Long Term Side Effects Of Ziagen

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Abacavir (Ziagen)

Recently, researchers found that a simple blood test can identify patients who might develop the abacavir hypersensitivity reaction. The blood test looks for the HLA-B*5701 gene. This genetic test is now recommended by the FDA before prescribing abacavir. If this test comes back positive, you should add abacavir to the list of medications you are allergic to. If you have a hypersensitivity reaction, the symptoms will get worse each time you take...
Ask the Experts

Long term "salvage" therapy side effects

I am a person who has been hiv+ since the 80's and was one of the first people to get the hiv antiblody test after its release. I started meds soon after there was something available besides AZT, due to a random CD4 count of 30. I then began...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Great question for which there is no good answer other than--watch closely since patients like yourself are the real laboratory for what happens over the long term. As I tell patients - no lab rat has taken those meds for as long as some of our... Read more »

Viread/Ziagen/Epivir

was suggested as a three drug combo. It seems like a tolerable combo. I am concerned about long term side effects.Is it a possibility that if someone starts on a regimen early (with 6 mos-1 year of infecttion) the goal would be to eventually be...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your question.This combination has not yet been studied (to my knowledge); though the component medications are definately all approved by the FDA.This regimen would be a novel triple nucleoside RT inhibitor regimen-- like Trizivir, for... Read more »

stopped kaletra,ziagen,D4t -still experiencing side effects

I have been feeling very ill - my whole body is shaky,weak and(vibrating), I've had a headache for 4 days (even Imitrex) would not alleviate symtoms and extreme fatigue. I was worried that these were side effects from Kaletra,or Ziagen portion...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
You don't mention what your recent HIV levels or CD4 counts are or what your lowest CD4 count and highest HIV level or whether you have ever had an AIDS defining condition (all key aspects of any case to best answer a tough question like... Read more »

Long term side effects of Epzicom

Please help me with any knowledge you have so far on the long term side effects of Epzicom. I was on Combivir and Viramune from the beginning of year 2003 to 2006. I tolerated the drugs well, except for that I had constantly a light anemia, which...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
The symptoms of depression and the pain in your legs that you are describing is not something I have observed with Epzicom in my clinical practice and is not something that has been mentioned as a consistent issue in people who have taken Epzicom.... Read more »
Connect With Others

long term side effects(lack of)

Posted by Anonymous
For women who have been on antivirals continuously for a while (more than four to five years)and have not had any side effects or minimal ones,could you please share your experiences. What you are taking, what you experienced(if it resolved while on... Read more »

long term side effects

Posted by Anonymous, 1 Reply
It would be interesting to hear from anyone that has been on antivirals for a long time(more than 4 years continously)that have minimal or NO side effects. Physical(appearence wise as well as internal) IF anyone out there falls into this catagory... Read more »

PeP (Truvada and Kaletra) 28 day cycle... Long Term effects?

Posted by Screen1001
Hello all, I just started taking Truvada and Kaletra 3 days ago to provent being infected. After I am done with my 28 day cycle is it common for the side effects to remain long term? Right now I have had a very upset stomach and nausia for 3 days.... Read more »

psychological effects with long-term survivor

Posted by Anonymous, 4 Replies
I guess I am needing to know if there are any people out there who have really been in some sort of denial for years until first symptoms hit. I feel like a fool, but I've been positive since 84 and really have been in denial until getting so so... Read more »